Alert archive / Indiana / Gale Watches in 2011

Gale Watch 9, NWS Northern Indiana

November 16, 2011

NWS Northern Indiana issued this gale watch at Nov 16, 2011, 4:05 PM EST. It took effect at Nov 18, 2011, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2011, 4:05 PM EST (21:05 UTC)
In effect from
Nov 18, 2011, 4:00 AM EST
Expired
Nov 17, 2011, 10:17 AM EST
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WHUS73 KIWX 162105
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EST WED NOV 16 2011

LMZ043-046-170515-
/O.EXT.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/
/O.NEW.KIWX.GL.A.0009.111118T0900Z-111119T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
405 PM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 4 AM EST FRIDAY. 

* WINDS: WEST WINDS 15 TO 20 KNOTS WITH SOME GUSTS TO 25
  KNOTS...BACKING SOUTH ON FRIDAY AND INCREASING TO 30 KNOTS WITH
  GUSTS OVER 40 KNOT GALES POSSIBLE.

* WAVES: 5 TO 10 FEET...INCREASING TO 8 TO 12 FEET ON FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
093 
WHUS73 KIWX 170301
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EST WED NOV 16 2011

LMZ043-046-171115-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/
/O.CON.KIWX.GL.A.0009.111118T0900Z-111119T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 PM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT. 

* WINDS: WEST WINDS 15 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS...
  BACKING SOUTH ON FRIDAY AND INCREASING TO 30 KNOTS WITH GUSTS 
  OVER 40 KNOT GALES POSSIBLE. 

* WAVES: 5 TO 10 FEET...INCREASING TO 8 TO 12 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
227 
WHUS73 KIWX 171025
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EST THU NOV 17 2011

LMZ043-046-171830-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/
/O.CON.KIWX.GL.A.0009.111118T0900Z-111119T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
525 AM EST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. A
GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT. 

* WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. WINDS BACKING SOUTHWEST
  TONIGHT AT 15 TO 20 KNOTS WITH GUSTS TO 35 KNOTS. WINDS BACKING
  FURTHER TO SOUTH ON FRIDAY AND INCREASING TO 30 KNOTS WITH GUSTS
  TO 40 TO 45 KNOT GALES POSSIBLE. 

* WAVES: 6 TO 10 FEET TODAY...TEMPORARILY SUBSIDING TO 3 TO 6 FEET
  LATE TONIGHT...THE BUILDING AGAIN ON FRIDAY. WAVES FRIDAY TO 8
  FEET IN INDIANA NEARSHORE WATERS TO 12 FEET IN MICHIGAN
  NEARSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
570 
WHUS73 KIWX 171517
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EST THU NOV 17 2011

LMZ043-046-172330-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-111118T0900Z/
/O.UPG.KIWX.GL.A.0009.111118T0900Z-111119T0900Z/
/O.NEW.KIWX.GL.W.0034.111118T0900Z-111119T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1017 AM EST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST
SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
FRIDAY.

* WINDS: WEST WINDS 15 TO 25 KNOTS TODAY. WINDS BACKING SOUTHWEST
  TONIGHT AT 15 TO 20 KNOTS WITH GUSTS TO 35 KNOT GALES. WINDS
  BACKING FURTHER TO SOUTH ON FRIDAY AND INCREASING TO 30 KNOTS
  WITH GUSTS OF 40 TO 45 KNOT GALES.

* WAVES: 6 TO 10 FEET TODAY...TEMPORARILY SUBSIDING TO 3 TO 6 
  FEET LATE TONIGHT...THE BUILDING AGAIN ON FRIDAY. WAVES 
  FRIDAY TO 8 FEET IN INDIANA NEARSHORE WATERS TO 12 FEET IN 
  MICHIGAN NEARSHORE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Nov 16, 3:57 PM EST, 8 minutes earlier.

Area forecast discussion, Nov 16, 3:57 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EST WED NOV 16 2011

.SHORT TERM...

TONIGHT THROUGH THURSDAY NIGHT

MUCH COOLER WEATHER IN STORE FOR THE AREA AS A SIG ROUND OF CAA IS
EXPECTED INTO THE REGION. SECONDARY SFC TROUGH ENTERING WESTERN WI
WILL ADVECT THROUGH THE REGION TONIGHT...WITH CAA INTENSIFYING. H85
T/S ARE EXPECTED TO FALL DOWN TO -11C THROUGH THUR...SUPPORTING MUCH
COOLER CONDITIONS. TEMPS HAVE STRUGGLED OUT OF THE 30S AT MANY
LOCATIONS OVER MN...WITH TEMPS STRUGGLING OUT OF THE 20S ACROSS ND
AND NW MN...AND THIS AIRMASS IS TAKING AIM ON THE GREAT LAKES.
COOLING PROFILES ALOFT WILL SUPPORT AN INCREASING INFLUENCE FROM
LAKE MI TO THE BL...WITH LAKE INDUCED INSTABILITY CERTAINLY
SUPPORTING INCREASING CHANCES FOR LAKE EFFECT SNOW SHOWERS AND
FLURRIES VERY LATE TONIGHT INTO THRU. EVEN THOUGH BUFFER DATA
SUPPORTS LAKE INDUCED CAPE VALUES NEAR 1000 J/KG...SHORT PARCEL
RESIDENCE TIME PER WESTERLY FETCH AND FAST WIND SPEEDS...IN ADDITION
TO EXTREMELY DRY UPWIND PROFILES PER A VIGOROUS CP AIRMASS WILL
LIMIT SNOW SHOWER PRODUCTION/INTENSITY. HENCE HAVE LEFT POPS LOW
WITH SOME MINOR ACCUMS NOT OUT OF THE QUESTION...ESP NORTH OF THE
STATE LINE. OTHERWISE...NORTHERN ZONES WILL SEE INCREASING CLOUD
COVER PER THE LAKE...WITH CLOUDS EXPECTED TO HANG ON THROUGH MUCH OF
THE DAY THRU...BEFORE THE MOMENTUM FIELD ADJUSTS TO THE HEIGHT
FIELDS AND SUPPORTS BACKING LL SOUTHERLY FLOW.

KNOCKED DOWN HIGHS TOMORROW PER H85 T TRENDS AND EXPECTED CLOUD OVER
NORTHERN AREAS. BLUSTERY WNW WINDS WILL CERTAINLY MAKE FOR A WINTER
LIKE DAY WITH WIND CHILL READINGS IN THE 20S THROUGHOUT THE DAY. SFC
RIDGE WILL SLIDE SOUTH OF THE AREA THUR NIGHT WITH CLEAR SKIES/LIGHT
FLOW/AND DRY AIR SUPPORTING SHARP T FALLS. DEVELOPING LLJ AHEAD OF
DEEPENING LOW PRESSURE OVER THE UPPER MIDWEST WILL SUPPORT
INCREASING WINDS LATE THUR NIGHT OVER THE FAR NW ZONES...WITH LOW
TEMPS BEING REACHED IN THE LATE EVENING THERE...BEFORE MIXING SUPPORTS
SOME T RISES LATE IN THE NIGHT...ESP BERRIEN COUNTY GIVEN PROXIMITY
TO MIXING PROCESSES OVER LAKE MI. SE AREAS WILL LIKELY SEE THE
COLDEST READINGS GIVEN STABLE BL AND AN EXPECTED SHARP NOCTURNAL
INVERSION. LOWERED MINS SE HALF.

&&

.LONG TERM...
WINDY DAY TO START ON FRI AS CWA SANDWICHED INBTWN STG SFC RIDGE
CNTRD OVR THE MID ATL AND EMERGING PLAINS CYCLONE DVLPG OVR KS IN
CONJUNCTION W/LEAD SW TROUGH EJECTING QUICKLY EWD THROUGH THE NRN
ROCKIES. LL FLW QUITE STG AND GIVEN TIMING OF LLJ TRANSLATING ACRS
THE CWA DURING PEAK HEATING/SOLAR MIXING...PD OF ADVISORY LVL WINDS
QUITE LIKELY.

PRIMARY QN THROUGH THE PD IS CHC OF PCPN ASSOCD/W BOTH EJECTING LEAD
SW TROUGH ON SAT AND STGR FOLLOWING SW ON SUN. DIFFS AMG MED RANGE
GUIDANCE SUBTLE W/GIST OF GUIDANCE INDICATING MOST REALISTIC PD OF
OPPORTUNITY SAT NIGHT COINCIDING W/LEAD SW RACING NEWD THROUGH THE
ST LAW VALLEY AND TRAILING CDFNT PUSHING EWD ACRS THE LAKES. HWVR LL
MSTR RTN WHILE PRESENT QUITE SHALLOW AND W/BULK OF MID LVL FORCING
RIDING WELL NORTH OF CWA MORE REALISTIC APCH WOULD BE FOR LOWER
BOUND CHC POPS VS PRIOR MID CHC-BORDER LINE LIKELY AND PER TRENDING
CONSENSUS MORE LIKELY. OTHERWISE CONTD SLOWING OF STGR SRN STREAM
TROUGH EJECTION (NOW NOT INDICATED UNTIL TUE) AND INDICATIONS OF
QUICKER FOLLOWING SECONDARY NRN STREAM SW DIGGING INTO THE WRN
LAKES...DECIDED PREFERENCE HOLDS W/DROPPING ALL PCPN MENTION SUN/MON
WHICH WAS MUCH THE CASE YDA IN EXTENSIVE COLLABORATION AND AGAIN YDA
BASED ON THE PREMISE OF SUPPRESSION OF SRN STREAM SW SOUTH OF THE OH
RVR VALLEY.

THERMAL RIDGE BLDG EWD IN ADV OF LEAD SW WILL LEAD TO CONSIDERABLE
TEMP MODERATION INTO THIS WEEKEND BFR FALLING BACK TO SEASONAL
LEVELS DY6 ONWARD.

&&

.AVIATION.../18Z TAFS/
STAUNCH SFC RIDGE WILL CONTINUE TO BUILD INTO THE REGION THROUGH
THE PERIOD WITH VFR CONDITIONS EXPECTED AT MOST PLACES. COOLING
PROFILES ALOFT WILL SUPPORT INCREASING CHANCES FOR LAKE INDUCED
CLOUDS AND SNOW SHOWERS ACROSS THE NW ZONES OVERNIGHT...MAINLY
MI. HAVE INCLUDED A SCT 2.5 KFT MENTION AS SBN WILL BE ON THE
EDGE OF THE LAKE PLUME. WINDS WILL REMAIN WNW...POSSIBLY GUSTY
LATE THIS AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT
     FOR LMZ043-046.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...T
AVIATION...JC
Hazardous weather outlook, Nov 16, 5:37 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 AM EST WED NOV 16 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-171045-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
537 AM EST WED NOV 16 2011 /437 AM CST WED NOV 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-171045-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
537 AM EST WED NOV 16 2011 /437 AM CST WED NOV 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY
FRIDAY OVER BERRIEN AND LAPORTE COUNTIES...ESPECIALLY NEAR THE
COAST.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY THROUGH MUCH OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Gale Watches in Indiana, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.